Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2016, 5:36 PM CDT for Emmons County, Morton County, Sioux County, North Dakota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 5:36 PM CDT (22:36 UTC)
- Expired
- May 25, 2016, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emmons County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 48 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:45 PM CDT | TSTM WND GST 60 | Cannon Ball, ND | SOME SIGNS WERE BLOWN DOWN. |
| May 25, 5:45 PM CDT | HAIL 0.88 | Cannon Ball, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WUUS53 KBIS 252236
SVRBIS
NDC029-059-085-252330-
/O.NEW.KBIS.SV.W.0007.160525T2236Z-160525T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF CANNON BALL TO 7 MILES WEST OF
LINTON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SIOUX...NORTHERN EMMONS AND EAST CENTRAL MORTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: KINTYRE...FORT
RICE... BEAVER BAY RECREATION AREA...HAZELTON RECREATION AREA AND
TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR THE MISSOURI RIVER...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4621 10067 4648 10070 4664 10043 4663 9991
4636 9992
TIME...MOT...LOC 2235Z 234DEG 22KT 4656 10057 4625 10039
HAIL...1.00IN
WIND...60MPH
$$
HARGROVE1 follow-up statement
038
WWUS53 KBIS 252258
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM CDT WED MAY 25 2016
NDC059-085-252307-
/O.CAN.KBIS.SV.W.0007.000000T0000Z-160525T2330Z/
SIOUX ND-MORTON ND-
558 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND EAST
CENTRAL MORTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4632 10056 4633 10055 4637 10055 4640 10057
4649 10059 4650 10058 4652 10054 4655 10056
4664 10028 4663 10010 4636 9993 4624 10054
TIME...MOT...LOC 2257Z 247DEG 17KT 4660 10048 4629 10030
$$
NDC029-252330-
/O.CON.KBIS.SV.W.0007.000000T0000Z-160525T2330Z/
EMMONS ND-
558 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN EMMONS COUNTY...
AT 557 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF HAZELTON TO NEAR LINTON...MOVING
EAST AT 20 MPH. THESE STORMS WILL ALSO EFFECT HIGHWAY 83.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZELTON...BRADDOCK...BEAVER BAY RECREATION AREA AND TEMVIK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4632 10056 4633 10055 4637 10055 4640 10057
4649 10059 4650 10058 4652 10054 4655 10056
4664 10028 4663 10010 4636 9993 4624 10054
TIME...MOT...LOC 2257Z 247DEG 17KT 4660 10048 4629 10030
HAIL...1.00IN
WIND...60MPH
$$
HARGROVEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:55 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 25, 2:55 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 255 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 222 PM CDT Wed May 25 2016 Thunderstorms today highlight the short term. An upper level low centered over the border of Saskatchewan and northern Montana is keeping the region in southwest cyclonic flow. Two upper level short waves can be seen on water vapor satellite imagery. One is located over central North Dakota and lifting north. This wave was associated with early morning precipitation that has now generally moved away from western and central North Dakota. The second wave is currently located near the southern Black Hills of South Dakota and is starting to spark off scattered showers and thunderstorms over much of the western Dakotas. At the surface, low pressure has propagated north from South Dakota into southeastern North Dakota with a surface trough extending northwest across central and western North Dakota. Breaks in the clouds in the south central and southeast should help to continue destabilizing the atmosphere through the atmosphere. Latest guidance and RAP mesoanalysis trends suggest a large area of 500-1500 J/KG MLCAPE along a line from Bismarck to Jamestown and south to the state border. Stronger deep layer shear is vacating the area with the leading short wave. However, guidance does suggest an environment marginally conducive for non- supercell tornadoes/landspouts. Strong low level CAPE/steep lapse rates, elevated surface vorticity associated with the low/trough, and very little shear could contribute to one or two brief/weak tornadoes given the stronger cores. Otherwise, expect pulse style storms with small hail and gusty winds as the main threats given the weak shear in place. Overnight, expect continued showers and thunderstorms to wrap around the low, mainly in the north and west. Chances for precipitation will continue through Friday. .LONG TERM...(Friday through Wednesday) Issued at 222 PM CDT Wed May 25 2016 Persistant southwesterly flow will continue over the area through the extended period as trough lingers over the western CONUS. This will bring a daily chance for showers and thunderstorms. The timing of individual waves lifting through the flow remains tricky, so will more or less keep broad-brushed chances through much of the period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1235 PM CDT Wed May 25 2016 Scattered to numerous showers and thunderstorms are expected across western and central North Dakota. The most numerous activity should be in the northern TAF sites at KISN and KMOT. Ceilings may fall to MVFR at KISN and KDIK this afternoon...and at KMOT after 00z. Regarding KJMS, amendments are not scheduled due to communication issues with the ASOS. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...ZH LONG TERM...JJS AVIATION...JV
Hazardous weather outlook, May 25, 2:43 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT WED MAY 25 2016 NDZ001>005-009>013-017>021-031>033-040>044-261945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE FORECAST TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY... INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ022-023-025-034>037-045>048-050-051-261945- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 243 PM CDT WED MAY 25 2016 /143 PM MDT WED MAY 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY THROUGH THIS EVENING. A FEW STORMS MAY BE STRONG ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THIS AFTERNOON AND EVENING WITH SMALL HAIL AND GUSTY WINDS. A BRIEF OR WEAK TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY... INCLUDING THE MEMORIAL DAY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING. ZH/JJS
In the hours before
Special weather statement, May 25, 3:26 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CDT WED MAY 25 2016 NDZ010-011-019>021-034-035-042-045-252130- MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...NEW TOWN...STANLEY...PARSHALL...MINOT... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MANDAN...BISMARCK...ELGIN...CARSON... NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN 326 PM CDT WED MAY 25 2016 /226 PM MDT WED MAY 25 2016/ ...THUNDERSTORMS OVER PARTS OF CENTRAL NORTH DAKOTA... AT 325 PM CDT OR 225 PM MDT...SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP OVER CENTRAL NORTH DAKOTA...MAINLY EXTENDING FROM MOUNTRAIL COUNTY...ACROSS THE LAKE SAKAKAWEA AREA...SOUTH TO MORTON AND GRANT COUNTY. THE STORMS WERE MOVING NORTHEAST AT AROUND 20 MPH. BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. THE STORMS WILL AFFECT MAINLY LAKE SAKAKAWEA...AND ALONG AND WEST OF THE MISSOURI RIVER SOUTH OF THE LAKE TO THE SOUTH DAKOTA BORDER. IF YOU ARE ON LAKE SAKAKAWEA OR ANY OTHER LAKES OR ON THE MISSOURI RIVER...AND YOU SEE STORMS APPROACHING...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. JV
Special weather statement, May 25, 4:13 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 413 PM CDT WED MAY 25 2016 NDZ034-042-045-252200- MORTON ND-SIOUX ND-GRANT ND- 413 PM CDT WED MAY 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT... NORTHEASTERN SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... AT 413 PM CDT/313 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIELDS...OR 20 MILES NORTHWEST OF SELFRIDGE...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHIELDS AND BREIEN. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4621 10124 4631 10132 4653 10096 4629 10075 TIME...MOT...LOC 2113Z 237DEG 15KT 4626 10121 HARGROVE
Special weather statement, May 25, 4:18 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 418 PM CDT WED MAY 25 2016 NDZ034-042-252200- MORTON ND-GRANT ND- 418 PM CDT WED MAY 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GRANT AND CENTRAL MORTON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... AT 418 PM CDT/318 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FLASHER...OR 23 MILES EAST OF ELGIN... MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FISH CREEK DAM...ST. ANTHONY AND LARK. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4643 10139 4653 10148 4682 10117 4661 10086 TIME...MOT...LOC 2118Z 224DEG 18KT 4650 10136 HARGROVE
Special weather statement, May 25, 4:24 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT WED MAY 25 2016
NDZ010-011-019>021-034-042-045-252215-
OLIVER ND-MORTON ND-WARD ND-SIOUX ND-GRANT ND-MOUNTRAIL ND-MERCER ND-
MCLEAN ND-
424 PM CDT WED MAY 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MCLEAN...
NORTHEASTERN MERCER...EASTERN GRANT...EAST CENTRAL MOUNTRAIL...
OLIVER...SIOUX...SOUTH CENTRAL WARD AND CENTRAL MORTON COUNTIES UNTIL
515 PM CDT/415 PM MDT/...
AT 419 PM CDT/319 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
BERTHOLD IN WARD COUNTY...TO NEAR SELFRIDGE IN SIOUX COUNTY.
MOVEMENT WAS NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MANY AREAS SOUTH OF MINOT...TO OVER AND AROUND LAKE SAKAKAWEA...
SOUTH TO NEW SALEM...MANDAN...AND BISMARCK...
SOUTH TO THE SOUTH DAKOTA BORDER IN SIOUX COUNTY.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH SOME OF THESE
STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...OR ON THE MISSOURI RIVER
SOUTH OF THE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4817 10213 4821 10151 4609 10061 4607 10062
4604 10059 4594 10055 4595 10116
TIME...MOT...LOC 2119Z 247DEG 22KT 4821 10189 4606 10097
VININGLocal storm report, May 25, 5:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL SOLEN 46.39N 100.80W
05/25/2016 E1.00 INCH SIOUX ND TRAINED SPOTTER
HAIL UP TO 1 INCH IN DIAMETER.
&&
HAMILTONSpecial weather statement, May 25, 5:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
531 PM CDT WED MAY 25 2016
NDZ035-252315-
BURLEIGH ND-
531 PM CDT WED MAY 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH COUNTY
UNTIL 615 PM CDT...
AT 530 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN BISMARCK...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BISMARCK...LINCOLN...MENOKEN...MCDOWELL DAM RECREATION AREA AND
UNIVERSITY OF MARY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4672 10078 4674 10078 4674 10081 4675 10084
4677 10084 4679 10082 4681 10082 4686 10087
4702 10051 4671 10036
TIME...MOT...LOC 2230Z 248DEG 11KT 4679 10076
HARGROVEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:27 PM CDT | Special Weather Statement | BIS | Hettinger | 48 min |
| May 25, 8:37 AM CDT | Special Weather Statement | BIS | Stutsman | 23 min |
| May 25, 2:12 PM CDT | Special Weather Statement | BIS | Mountrail | 48 min |
| May 25, 2:18 PM CDT | Special Weather Statement | BIS | Mercer | 42 min |
| May 25, 4:13 PM CDT | Special Weather Statement | BIS | Sioux | 47 min |
| May 25, 4:18 PM CDT | Special Weather Statement | BIS | Morton | 42 min |
| May 25, 4:24 PM CDT | Special Weather Statement | BIS | McLean, Morton, Oliver, Sioux | 51 min |
| May 25, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Sioux | 62 min |
| May 25, 5:31 PM CDT | Special Weather Statement | BIS | Burleigh | 44 min |
| May 25, 6:30 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 60 min |
| May 25, 6:32 PM CDT | Special Weather Statement | BIS | Ward | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.